How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bonnie Your Own Question
Dr. Bonnie
Dr. Bonnie, Psychologist and RN
Category: Mental Health
Satisfied Customers: 2189
Experience:  35 years experience counseling children and families
Type Your Mental Health Question Here...
Dr. Bonnie is online now
A new question is answered every 9 seconds

Weaning off Cymbalta. I have recently weaned myself off of

This answer was rated:

Weaning off Cymbalta. I have recently weaned myself off of Cymbalta. Had been taking it for a couple of years (60 mg a day) and tired of being on an antidepressant. When I talked to my doc about this, he gave me 7 doses of 20 mg to wean down. I did not call his office - probably should have - and weaned myself. When I took the last 60 mg dose on Dec 3, i took the lower dose for 7 days and then stopped.

For a couple of weeks (Dec 11 - 28), I was a raging maniac. Even my husband asked what was wrong. I did not tell him that I had stopped taking the Cymbalta. The past couple of days have been SO MUCH BETTER. I feel halfway normal now. Could that behavior been from the weaning process?
Hello and thank you for consulting JA,

Yes your uncomfortable reaction was probably due to the withdrawal effects. Their is no one description of the withdrawal symptoms because everyone has different reactions. The most common is to feel like you have a very bad case of the flu.....nausea, vomiting, etc. But feeling so out of sorts physically can certainly affect your mood too. I am glad you are feeling better and you are probably over the worst of it.

Happy New Year....
Customer: replied 4 years ago.
Thanks for the response, but really, it was not anything like the flu, it was maniac. I hated everyone, was mad at everyone and the world was out to get me. I turned a simple yes or no answer into a fight.

My brother (who is now gone) was a very angry man. I worry that I will become like him. I don't want to be like him but I don't want to be on medication the rest of my life.
Thanks for the additional information. This does make things a bit more complicated. Usually a mania can be triggered by starting an SSRI antidepressant and is an indicator of Bipolar Disorder. If you have another mania or depressed episode, you should probably be evaluated by a psychiatrist given the family history. If Bipolar Disorder is diagnosed antidepressant is the wrong medication and a mood stabilizer is required.

I can see your in a dilemma with the choice between angry behaviors versus taking medication. For now, assume a withdrawal effect but monitor your mood carefully. You may want to keep a mood chart:

I hope this helps....
Dr. Bonnie and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions